MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Model Number G51795
Medical Device Problem Codes Fluid/Blood Leak (1250); Off-Label Use (1494)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: inflation device, unknown make or model.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A visual examination showed that the device was bent approximately 8 cm from the distal end.During a functional test, a cook dilation syringe ((b)(4)) was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, inflation of the balloon was attempted.The balloon would not hold pressure and a leakage was observed from a pinhole on the distal side of the balloon component.It was observed that the blue switch and clear adapter were missing and not included in the return.The pre-loaded wire guide was also not included in the return.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.In addition, due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The information provided indicated that the balloon was used during sphincteroplasty of the papilla.The intended use of the device is as follows: "this device is used to dilate strictures of the gastrointestinal tract, including strictures of the esophagus, pylorus, duodenum and colon." the instructions for use state: ¿do not use this device for any other purpose other than stated intended use." a pinhole in the balloon can occur if the balloon material comes into contact with a sharp object or a burr in the endoscope channel.The information provided indicated a pressurizer was used to inflate the balloon.The make and model of the pressurizer is unknown.A possible contributing factor to balloon material damage is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Prior to distribution, all hercules 3 stage wireguided balloon esophageal-pyloric-colonic are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the device was being used to dilate the papilla [off label use], a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a duodenal papillary dilation [off label use], the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.The user found that the balloon was leaking during use.The user changed to another of the same device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initially, the following information was reported to cook: during a duodenal papillary dilation [off label use], the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.The user found that the balloon was leaking during use.The user changed to another of the same device to complete the procedure.Additional information was received 22-apr-2019 confirming that the balloon was used for duodenal dilation.Therefore, this event no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This correction follow up report is being sent to cancel the initial report submitted related to this event.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8487276
Report Number1037905-2019-00177
Device Sequence Number1899997
Product Code KNQ
UDI-Device Identifier00827002517950
UDI-Public(01)00827002517950(17)210827(10)W4109991
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model NumberG51795
Device Catalogue NumberHBD-W-10-11-12
Device Lot NumberW4109991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TFTYGE 260V ENDOSCOPE.
Patient Age87 YR